EconPapers    
Economics at your fingertips  
 

Income Taxation and Tax Evasion in a Finite Economy

Waly Wane ()

Annals of Economics and Finance, 2002, vol. 3, issue 2, 407-431

Abstract: This paper introduces tax evasion in an optimal income taxation problem. It deals with finite economies. Two different problems are addressed. First, allowing the government to use generalized tax schedules (GTS, income distribution-contingent set of lump sum transfers) `a la Piketty, we show that any first best Pareto optimum can be implemented, by proposing beside the GTS well defined audit strategy and fine function. Second, restricting the government to use classical tax schedules, we show that with the same type of audit strategy and fine function, (only) a subset of the first best Pareto allocations is implementable; moreover, all the agents except the more able evade some income and are not audited.

Keywords: Income taxation; Tax evasion; Costly State Verificatin; Implementation (search for similar items in EconPapers)
JEL-codes: D78 D82 H21 H26 (search for similar items in EconPapers)
Date: 2002
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://aeconf.com/Articles/Nov2002/aef030206.pdf (application/pdf)
http://down.aefweb.net/AefArticles/aef030206.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cuf:journl:y:2002:v:3:i:2:p:407-431

Access Statistics for this article

Annals of Economics and Finance is currently edited by Heng-fu Zou

More articles in Annals of Economics and Finance from Society for AEF Contact information at EDIRC.
Bibliographic data for series maintained by Qiang Gao ().

 
Page updated 2025-03-19
Handle: RePEc:cuf:journl:y:2002:v:3:i:2:p:407-431